Alert archive / Idaho / Flash Flood Warnings in 2001
Flash Flood Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 14, 2001, 1:46 PM MDT for Cassia County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2001, 1:46 PM MDT (19:46 UTC)
- Expired
- Jul 14, 2001, 2:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 143 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2899 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 141951 FFWPIH IDC031-142030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 146 PM MDT SAT JUL 14 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL CASSIA COUNTY IN SOUTHEAST IDAHO * UNTIL 230 PM MDT * AT 140 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OF 1.5 INCHES OVER SOUTH CENTRAL CASSIA COUNTY...OR ABOUT 14 MILES SOUTH OF OAKLEY. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY AFFECTING THE MOUNTAIN RANGE BETWEEN LYMAN PASS ON BIRCH CREEK ROAD TO THE GOOSE CREEK DRAINAGE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS.< LAT...LON 4214 11395 4201 11377 4215 11361 4222 11383
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:30 AM MDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 14, 8:30 AM MDT, 5 hours 16 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 830 AM MDT SAT JUL 14 2001 WV SATELLITE INDICATES SMALL MOISTURE PLUME ADVECTING INTO SRN F/A ATTM AND SHOULD BE MOISTURE SOURCE FOR THUNDERSTORMS THIS AFTERNOON. OTHER CONVECTIVE PARAMETERS POINTING TO SERN MTS AND EXTREME NWRN END OF CUSTER COUNTY AS FOCUS. AIR CONTINUES TO GET VERY UNSTABLE WITH WIDESPREAD LI OF -4 AND EVEN LOWER. SYNOPTIC FORCING FROM COUPLED JET MAXES TRAVERSING THE F/A WILL ALSO HELP. U/L DIVERGENCE NOT EXPECTED TO HELP CONVECTION UNTIL AROUND MIDNIGHT...SO POTENTIAL FOR ANOTHER ROUND OF NOCTURNAL TSRA ALSO CONTINUES. FINALLY...THETA-E RIDGE SITS RIGHT OVER CENTER OF THE F/A WITH PW OF GREATER THAN 0.75 INCH. SO WILL UPDATE WORDING TO SCATTERED AND ISOLATED FOR THIS AFTERNOON AND ELIMINATE MORNING PHENOMENA ALREADY OVER. MESSICK BYI 89/55/86 232 .KSFX WSR-88D...OPERATIONAL...VCP 21. n PIH BB 089/056 086/052 082 05232 .PIH...NONE.
Nearby
Flash Flood Warnings in Idaho, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.